INR increasing...without anticoagulation? - Page 2Register Today!
- Jul 1, '12 by nerdtonurse?Also, if the patient has cancer, they usually have low albumin (either d/t the disease process or malnutrition); low albumin can affect protein binding, making more warfarin stay in the system longer. I know seems particularly tricky to anticoag someone with GI CA and liver CA who need something due to afib, artificial valves, etc. Lovenox works better than warfarin in those cases, in my experience.
- Jul 2, '12 by nyrn5125Exacly what I was thinking. Once had a patient that was getting multiple doses of vit k and the inr was still 13. He was on Cipro
- Jul 2, '12 by SICU_MurseWarfarin pretty much interacts with EVERYTHING. Two drugs that come to mind are levoquin and amiodarone.
- Jul 13, '12 by ghillbertIf INR is 13 despite multiple doses of Vitamin K, it's time to give some FFP and get it down. That's a cerebral hemorrhage waiting to happen!
- Jul 18, '12 by turnforthenurseRNTylenol can also interfere with Coumadin metabolism and in turn affects your liver which can further interfere with metabolism...I had a patient with an INR of 9.9. Took a lot of Tylenol. That patient got some bags of FFP and INR stabilized
- Jul 18, '12 by joyfulmissionIt may be due to HIT (Heparin induced thrombocytopenia)...just a thought
- Aug 7, '12 by ozarkmommaheparin induced thrombcytopenia... liver failure, sepsis
- Aug 7, '12 by sharifi9879regarding to the wide drug interaction between Comadin and many drugs, please consider following items.
Independent risk factors for an increased risk of INR above 6.0 were:
- advanced malignancy,
- newly started medicines with the potential to interfere with warfarin metabolism
- taking more warfarin than was prescribed
- a decreased consumption of foods rich in vitamin K
- acute diarrheal illness